Alert archive / Hawaii / High Wind Warnings in 2019
High Wind Warning 8, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Dec 20, 2019, 3:34 AM HST for 4 counties in Hawaii. It took effect at Dec 20, 2019, 3:28 PM HST. It was in force for 24 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 20, 2019, 3:34 AM HST (13:34 UTC)
- In effect from
- Dec 20, 2019, 3:28 PM HST
- Expired
- Dec 21, 2019, 3:00 PM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 5:00 PM HST | NON-TSTM WND DMG | Hawi, HI | A TREE WAS REPORTED DOWN IN THE TOWN OF HAWI ON THE BIG ISLAND. |
| Dec 20, 7:20 PM HST | NON-TSTM WND DMG | Wahiawa, HI | ROOF BLOWN FROM A HOME ON CALIFORNIA AVENUE IN WAHIAWA. |
| Dec 20, 9:20 PM HST | NON-TSTM WND DMG | 3 Ne Honolulu, HI | A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF NUUANU PALI DRIVE AND OLD PALI ROAD. |
| Dec 20, 9:22 PM HST | NON-TSTM WND DMG | 1 Nne Hawaii Kai, HI | A TREE WAS REPORTED DOWN IN THE EMPLOYEE PARKING LOT OF THE HAWAII KAI POST OFFICE. |
| Dec 20, 10:01 PM HST | NON-TSTM WND DMG | 5 Ne Haleiwa, HI | A TENT WAS REPORTED BLOWN ONTO PUPUKEA ROAD JUST PAST PUPUKEA PLACE. RESIDENTS MOVED THE TENT OFF THE ROAD. |
| Dec 21, 3:06 AM HST | NON-TSTM WND DMG | 3 Wsw Mililani Town, HI | KUNIA ROAD WAS REPORTED CLOSED IN BOTH DIRECTIONS NEAR HAWAII COUNTRY CLUB, DUE TO TWO DOWNED POWER POLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342 WWHW70 PHFO 201334 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 334 AM HST Fri Dec 20 2019 ...WIND ADVISORY FOR ALL HAWAIIAN ISLANDS THROUGH THIS AFTERNOON... ...HIGH WIND WARNING FOR ALL HAWAIIAN ISLANDS TONIGHT THROUGH SATURDAY AFTERNOON... .A strong high pressure system north of the islands and a developing area of low pressure west of the state, will result in strengthening trade winds today. The trades will become very strong by this evening and will remain that way through Saturday, then gradually ease through the remainder of the weekend. HIZ001>021-023>027-210400- /O.UPG.PHFO.HW.A.0004.191220T2200Z-191222T0400Z/ /O.NEW.PHFO.WI.Y.0036.191220T1334Z-191221T0400Z/ /O.NEW.PHFO.HW.W.0008.191221T0400Z-191222T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains- Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau- Olomana-Central Oahu-Waianae Mountains-Molokai Windward- Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Maui Central Valley- Windward Haleakala-Leeward Haleakala-Kona-South Big Island- Big Island North and East-Kohala-Big Island Interior- Including the cities of Lihue, Princeville, Poipu, Waimea, Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, Makakilo, Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, Kailua-Kona, Milolii, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 334 AM HST Fri Dec 20 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY... * WHAT...For the Wind Advisory, east to northeast winds 20 to 30 mph with gusts to 50 mph today. For the High Wind Warning, east to northeast winds 25 to 40 mph with gusts to 60 mph tonight through Saturday. * WHERE...All Hawaiian Islands. The strongest winds will occur over and immediately downwind from the mountains. * WHEN...Wind Advisory through 6 PM HST this evening. High Wind Warning, from 6 PM HST this evening trough 6 PM HST Saturday. * IMPACTS...The strongest winds tonight and Saturday will likely result in damaging winds, including downed trees and power lines. Sporadic power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means that winds are expected to be at least 40 mph with gusts over 60 mph. Stay away from downed power lines. A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ HIZ022-210400- /O.UPG.PHFO.HW.A.0004.191220T2200Z-191222T0400Z/ /O.NEW.PHFO.WI.Y.0036.191220T1334Z-191222T0400Z/ Haleakala Summit- Including the city of Haleakala National Park Above 6000 feet 334 AM HST Fri Dec 20 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Haleakala Summit. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Winds this strong will make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the summits means that sustained winds of at least 45 mph, or gusts of at least 55 mph, are expected. Motorists should use extra caution. && $$
4 follow-up statements
757 WWHW70 PHFO 201337 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Honolulu HI 337 AM HST Fri Dec 20 2019 ...WIND ADVISORY FOR ALL HAWAIIAN ISLANDS THROUGH THIS AFTERNOON... ...HIGH WIND WARNING FOR ALL HAWAIIAN ISLANDS TONIGHT THROUGH SATURDAY AFTERNOON... .A strong high pressure system north of the islands and a developing area of low pressure west of the state, will result in strengthening trade winds today. The trades will become very strong by this evening and will remain that way through Saturday, then gradually ease through the remainder of the weekend. HIZ001>021-023>027-210400- /O.UPG.PHFO.HW.A.0004.191220T2200Z-191222T0400Z/ /O.COR.PHFO.WI.Y.0036.191220T1336Z-191221T0400Z/ /O.COR.PHFO.HW.W.0008.191221T0400Z-191222T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains- Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau- Olomana-Central Oahu-Waianae Mountains-Molokai Windward- Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Maui Central Valley- Windward Haleakala-Leeward Haleakala-Kona-South Big Island- Big Island North and East-Kohala-Big Island Interior- Including the cities of Lihue, Princeville, Poipu, Waimea, Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, Makakilo, Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, Kailua-Kona, Milolii, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 337 AM HST Fri Dec 20 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY... * WHAT...For the Wind Advisory, east to northeast winds 20 to 30 mph with gusts to 50 mph today. For the High Wind Warning, east to northeast winds 25 to 40 mph with gusts to 60 mph tonight through Saturday. * WHERE...All Hawaiian Islands. The strongest winds will occur over and immediately downwind from the mountains. * WHEN...Wind Advisory through 6 PM HST this evening. High Wind Warning, from 6 PM HST this evening through 6 PM HST Saturday. * IMPACTS...The strongest winds tonight and Saturday will likely result in damaging winds, including downed trees and power lines. Sporadic power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means that winds are expected to be at least 40 mph with gusts over 60 mph. Stay away from downed power lines. A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ HIZ022-210400- /O.UPG.PHFO.HW.A.0004.191220T2200Z-191222T0400Z/ /O.NEW.PHFO.WI.Y.0036.191220T1337Z-191222T0400Z/ Haleakala Summit- Including the city of Haleakala National Park Above 6000 feet 337 AM HST Fri Dec 20 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Haleakala Summit. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Winds this strong will make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the summits means that sustained winds of at least 45 mph, or gusts of at least 55 mph, are expected. Motorists should use extra caution. && $$
304 WWHW70 PHFO 210128 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 328 PM HST Fri Dec 20 2019 ...HIGH WIND WARNING FOR ALL HAWAIIAN ISLANDS TONIGHT THROUGH SATURDAY AFTERNOON... .A strong high pressure system north of the islands and a developing area of low pressure west of the state, will result in strengthening trade winds this evening. The trades will become remain very strong through Saturday, then gradually ease through the remainder of the weekend. HIZ001>021-023>027-211430- /O.CAN.PHFO.WI.Y.0036.000000T0000Z-191221T0400Z/ /O.EXT.PHFO.HW.W.0008.191221T0128Z-191222T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains- Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau- Olomana-Central Oahu-Waianae Mountains-Molokai Windward- Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Maui Central Valley- Windward Haleakala-Leeward Haleakala-Kona-South Big Island- Big Island North and East-Kohala-Big Island Interior- Including the cities of Lihue, Princeville, Poipu, Waimea, Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, Makakilo, Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, Kailua-Kona, Milolii, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 328 PM HST Fri Dec 20 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST SATURDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...East to northeast winds 25 to 40 mph with gusts to 60 mph tonight and Saturday. * WHERE...Portions of Kahoolawe, Kauai, Lanai, Maui, Molokai, Niihau, Oahu and the Big Island. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Damaging winds, including downed trees and power lines. Sporadic power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means that winds are expected to be at least 40 mph with gusts over 60 mph. Stay away from downed power lines. && $$ HIZ022-211430- /O.CON.PHFO.WI.Y.0036.000000T0000Z-191222T0400Z/ Haleakala Summit- Including the city of Haleakala National Park Above 6000 feet 328 PM HST Fri Dec 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Haleakala Summit. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Winds this strong will make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the summits means that sustained winds of at least 45 mph, or gusts of at least 55 mph, are expected. Motorists should use extra caution. && $$ Foster
995 WWHW70 PHFO 211341 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 341 AM HST Sat Dec 21 2019 ...HIGH WIND WARNING FOR ALL HAWAIIAN ISLANDS THROUGH EARLY THIS EVENING... ...WIND ADVISORY THROUGH EARLY THIS EVENING FOR THE HALEAKALA SUMMIT... .A strong high pressure system north of the islands and a broad area of low pressure west of the state, will result in very strong trade winds across the island chain today. The trades are expected to remain strong, but will gradually ease tonight and Sunday. HIZ001>021-023>027-220400- /O.CON.PHFO.HW.W.0008.000000T0000Z-191222T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains- Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau- Olomana-Central Oahu-Waianae Mountains-Molokai Windward- Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Maui Central Valley- Windward Haleakala-Leeward Haleakala-Kona-South Big Island- Big Island North and East-Kohala-Big Island Interior- Including the cities of Lihue, Princeville, Poipu, Waimea, Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, Makakilo, Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, Kailua-Kona, Milolii, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 341 AM HST Sat Dec 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East to northeast winds 25 to 40 mph with gusts up to 60 mph. * WHERE...All Hawaiian Islands. The strongest winds will occur over and immediately downwind from the mountains. * WHEN...Until 6 PM HST this evening. * IMPACTS...Damaging winds, including downed trees and power lines. Sporadic power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means that winds are expected to be at least 40 mph with gusts over 60 mph. Stay away from downed power lines. && $$ HIZ022-220400- /O.CON.PHFO.WI.Y.0036.000000T0000Z-191222T0400Z/ Haleakala Summit- Including the city of Haleakala National Park Above 6000 feet 341 AM HST Sat Dec 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Haleakala Summit. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong will make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the summits means that sustained winds of at least 45 mph, or gusts of at least 55 mph, are expected. Motorists should use extra caution. && $$
557 WWHW70 PHFO 220100 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 300 PM HST Sat Dec 21 2019 ...WIND ADVISORY FOR MOST OF HAWAII THROUGH TONIGHT... .A strong high pressure system north of the islands and a broad area of low pressure west of the area will result in strong trade winds tonight that will gradually ease beginning Sunday. HIZ001>021-023>027-221400- /O.CAN.PHFO.HW.W.0008.000000T0000Z-191222T0400Z/ /O.NEW.PHFO.WI.Y.0037.191222T0100Z-191222T1600Z/ Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains- Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau- Olomana-Central Oahu-Waianae Mountains-Molokai Windward- Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Maui Central Valley- Windward Haleakala-Leeward Haleakala-Kona-South Big Island- Big Island North and East-Kohala-Big Island Interior- Including the cities of Lihue, Princeville, Poipu, Waimea, Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, Makakilo, Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, Kailua-Kona, Milolii, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 300 PM HST Sat Dec 21 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...East winds 20 to 35 mph with gusts up to 55 mph. * WHERE...All islands, except for Haleakala summit above 6000 feet and Big Island summits above 8000 feet. Strongest sustained winds will occur through mountain passes and exposed points. Strongest gusts will occur in leeward areas, particularly for Maui County and the Big Island. * WHEN...Until 6 AM HST Sunday. * IMPACTS...Winds this strong are capable of downing trees, tents and other temporary structures, and causing power outages. Motorists should use caution when driving high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use caution. && $$ HIZ022-220200- /O.CAN.PHFO.WI.Y.0036.000000T0000Z-191222T0400Z/ Haleakala Summit- Including the city of Haleakala National Park Above 6000 feet 300 PM HST Sat Dec 21 2019 ...WIND ADVISORY IS CANCELLED... Winds have fallen below advisory criteria. Therefore, the advisory is cancelled. $$ Foster
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Dec 19, 8:38 PM HST, 6 hours 56 minutes earlier.
Area forecast discussion, Dec 19, 8:38 PM HST, 6 hours 56 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 838 PM HST Thu Dec 19 2019 .SYNOPSIS... Relatively quiet trade wind weather is expected through tonight, with locally breezy trades delivering windward showers and a few leeward spillovers. Strong high pressure passing north of the islands will produce very windy conditions Friday through Saturday night, and possibly into Sunday. An old front will also move through the state late Friday through early Saturday, bringing some wet weather to the islands. An area of low pressure west of the state will cause mostly cloudy conditions across the area on into the middle of next week. A wet weather pattern could develop around the Christmas holiday, but confidence in the details remains low at this time. && .DISCUSSION... Currently at the surface, a 1033 mb high is centered around 1400 miles north-northwest of Kauai, while an old front around 140 miles north of Kauai. The gradient is already beginning to tighten up across the island chain this evening, with moderate to breezy trades in place. Infrared satellite imagery showers partly cloudy skies in most areas, with some leeward pockets of more extensive cloud cover in windward areas as well as leeward sections of the Big Island. Radar imagery shows bands of trade wind showers moving into windward areas, with some of these showers reaching leeward areas as well. Main short term concern revolves around the very strong trade winds expected during the next few days. A strong 1033-1035 mb high will shift eastward well to the north of the islands during the next few days. Meanwhile, the remnants of an old front will push steadily southward through the island chain Friday afternoon through Saturday morning. Winds are expected to really ramp up along and behind this old remnant front. Winds will strengthen through the day Friday, with very windy conditions expected Friday night through Saturday night and possibly into Sunday. A High Wind Watch remains in effect for the entire state beginning at Noon Friday and continuing through 6 PM Saturday. Wind Advisories and possibly High Wind Warnings will be required for much of the state with the morning forecast package. More uncertainty in the wind forecast begins next week. The GFS drags a front into the island chain during the middle to latter part of the week, while the ECMWF maintains solid trade winds through late next week. Given the continued uncertainty in the forecast, will follow a middle of the road solution which results in moderate to breezy trades through early next week, with winds shifting around to the southeast and easing during the middle to latter part of the week. As for weather details, trade wind weather will continue through early next week, with some fluctuation in shower coverage and intensity. Typical trade wind shower coverage can be expected tonight through much of Friday. We'll see a notable increase in trade shower coverage and intensity late Friday through Saturday as moisture associated with an old front pushes southward through the island chain. The old frontal remnants are expected to push through Kauai Friday afternoon and Friday evening, through Oahu and Maui County Friday night, and through the Big Island after midnight Friday through Saturday morning. Behind the frontal remnants, it appears that conditions will dry out, with fewer showers expected through Saturday night. We should see the airmass gradually moisten up by Sunday, with a more typical trade wind shower pattern then expected through the first half of next week. Much uncertainty continues in long range portion of the forecast, with the GFS indicating some heavy rainfall and thunderstorms could be in store for the area Wednesday and next Thursday, while the ECMWF continues to advertise a fairly typical trade wind shower regime. A considerable amount of mid and high cloud cover is expected to move in tonight and continue through much of next week. && .AVIATION... A strong high pressure center northwest of the islands will increase trade winds significantly statewide over the next 24 hours. Trade winds will increase through the day on Friday with surface winds in the 25 to 35 MPH range with higher gusts by Friday afternoon. Stronger wind speeds are possible over some wind favored locations. AIRMET Tango remains in effect for moderate low level turbulence below 080. This AIRMET will likely continue for the next 48 hours. Expect brief periods of low cloud ceilings and showers over Kauai and possibly Oahu through the overnight hours as bands of unstable clouds drift across the northwestern islands. A weakening cold front will move into the islands from the north Friday spreading periods of MVFR cloud ceilings and showers across the region from Friday afternoon through Saturday morning. AIRMET Sierra in effect for Tempo Mountain Obscurations above 020 for north through east sections of Kauai. && .MARINE... Increasing winds and short-period seas are expected over the next 24 hours as a strong high pressure cell builds N of the islands. A Small Craft Advisory (SCA) remains in effect for most waters due to winds near 25 kt in the typical areas near Maui County and the Big Island, and for seas near 10 feet in areas exposed to diminishing NW swell. The SCA will expand to all zones Friday morning as winds and seas increase, with a Gale Watch in effect from Friday night through Saturday, as sustained open ocean winds of 30 kt are expected to develop. This will likely lead to sustained gale force winds in many of the channels between the islands, while frequent gusts to 35 kt could warrant a Gale Warning for all areas. Supporting this notion is that winds at buoy 51001 NW of Kauai have had frequent gusts to 35 kt over the last hour or two, where winds are averaged over an 8-minute period. The wind waves outside the channels are expected to build to 13-15 feet by Friday night, with a period of 9 seconds making it rather rough for boating. Seas will diminish slightly over the weekend, as winds ease (and potentially veer) slightly Sunday- Tuesday, but seas are expected to remain 10 feet or above into Christmas, with SCA-level E-SE winds expected in most zones. Surf along N and W facing shores looks to remain below advisory levels through Christmas. However, surf along E facing shores will rise as trade winds increase through Friday, and a High Surf Advisory (HSA) is likely to be issued early Friday in anticipation of the increasing rough and short-period surf. A small NNW swell will shift to the N as it gradually diminishes over the weekend, with a relatively small NW swell possible around Tuesday and persisting into Thursday. && .HFO WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Friday afternoon through Saturday afternoon for Niihau-Kauai-Oahu-Molokai-Lanai-Kahoolawe-Maui-Kona-South Big Island-Big Island North and East-Kohala-Big Island Interior. Gale Watch from Friday evening through Saturday afternoon for all Hawaiian waters- Small Craft Advisory until 6 PM HST Friday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters- Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory from 6 AM to 6 PM HST Friday for Oahu Leeward Waters-Maui County Leeward Waters-Big Island Windward Waters. && DISCUSSION...Jelsema AVIATION...Bohlin MARINE...Birchard
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:11 AM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 3 days |
| Dec 20, 3:12 AM HST | Gale Warning | HFO | 61 hr | |
| Dec 20, 3:34 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 35 hr |
Nearby
High Wind Warnings in Hawaii, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.